Ouch they look painful! I wonder if mine will do that as they have that ridge bit too. Not very useful tips from chemo unit though.
RedRose, I'm starting rads on 26th November too, busy sorting out various chauffeurs to take me each day so DH doesn't have to do it all, especially with it being such a rubbish journey.
Feel for you with your nails not being stable, must be so awkward. Hope your unit has some helpful suggestions for you.
Oh Red 🌹 your poor nails, must make things difficult. I havent got a date for rads yet am hoping tomorrow i may have some idea though. Enjoy the circus havent been to one in years and dress shopping .. very exciting! Enjoy it all and dont think of this crap for a while if you can!
Hi RedRose, sorry you've been feeling crappy again. Hopefully you are coming through it now? As for the nails, have they actually started lifting? Mine never lifted but they did feel sore, like that had been hit with a hammer or slammed in a door. I haven't lost any yet but have noticed since the end of chemo they are more brittle, so I have cut them very short and am still keeping nail polish on them to help. I have large ridges , especially on the thumb nails, but these seem to be growing out. I think i read somewhere on another thread that some ladies do lose nails but actually when they go they don't hurt and quickly grow back, just look a bit rubbish for a while. Have you tried rubbin almond oil into them? Someone suggested that to me. I do have a friend who is 2 and a bit years down the line in this nightmare and she said her nails were fine until about a year after chemo and then went a bit rubbish so I'm still wondering if mine will go at some point? Toenails seem ok tho. Perhaps ring the chemo line and ask for suggestions, they must come accross it. Otherwise, how are you doing?
Thanks Shi.... actually looking forward to a sunbed and a James Bond zapping... perhaps they should offer cocktails at the same time!! Perhaps they can play "Feeling Hot Hot Hot" whist they do mine!
Hi All, thanks for the replies regarding the seroma. I have called the BCN this morning and explained to her how it felt and she thinks is it a seroma but was reluctant to do anythign with it, she says they really like to give it time to reabsorb before draining it as each time they put a needle in they can introduce an infection. It does feel slightly smaller this morning and the drain wound is not weeping anymore so we agreed to leave things be until they seem me on Thursday where they will decide whether to drain it or not.. unless it gets really painful in the meantime. She said to keep a cushion or a rolled up pair of socks under my armpit and apply slight pressure to it and to only gently exercise that arm for 2 days, not to go mad! So I will see what happens.
Georgie Gee - I think that was a bit insensitve for somebody to ask you what your new prognosis is! People do come out with the most insensitive things sometimes don't they. Ignore them! I've never heard that rads can be worse than chemo. I think once you've been through chemo nothing can be that bad again. I do understand that its tiring and can cause soreness to the area, but at least you don't lose your hair, taste buds, feel sick, can't sleep..etc etc. I guess everyone reacts differently and you will always find someone who finds it terrible, but on the whole most people have said its tiring but much easier than chemo. Its a personal choice again though, and you have every right to not have it if thats how you feel.
Kip, definitely call tomorrow.... sounds like a seroma, but let your team check it out 😘
Shi, thanks for reminding me to keep in touch; now I've 'finished' all of the chemo they can safely give me, I'm suddenly having a planning meeting for radiotherapy next Monday.
I took a peek at a radiotherapy thread on here and I am quite reluctant to start it all, plus 2nd herceptin this Thursday. After my first herceptin I wasn't well enough to have docetaxol the next day. Had temp, nausea and diarrhoea. I'm so hoping it doesn't happen again. I feel like if I have one more side effect, I will explode!
Even with only 75% docetaxol, I've lost all my eyebrows now.
I was talking to an occupational health person today from work, and she told me that radiotherapy can be 'worse than chemotherapy'...... I haven't heard that anywhere else.
Then also a relative asked me over the weekend what my new 'prognosis' is, now I'm not having any more chemo. I haven't answered, because I found the question a bit insensitive - is that wrong of me? I just felt upset.....
Hi LJ i had and still do have sometimes the leg aches. Thats exactly how i felt like id walked miles and miles! In fact my calves ache quite a bit today too, ita SE of T i think! Fancy being post menopausal without knowing! Wow!! Let us know how the pills go.
I thijk j may have a seroma.. hard lump under arm whixh dowsnt really hurt as such more uncomfortable to put my arm down as it feels like an orange there. Any ideas?
Well, apparently I'm post menopausal!!!! I'm not sure when that happened, I must have missed it! Does kind of make the pregnancy test I had to have as part of my rads planning meeting redundant though! I think the oncologist was as surprised as me cos she's made a note on my file to say if I show any hint of starting a menstrual cycle I'm to get in touch at once! So I shall be starting on Anastrzole as soon as I get the prescription. Was expecting it to be waiting in the unit when I went for Herceptin jab yesterday but it wasn't. Shall phone the BCN line tomorrow. Most common SE seems to be joint pain, so what with that and the Herceptin I'm doomed!
Anyone experiencing sore leg muscles post their last T? Mine are like I've just done exercise for the first time in ages!
My fingernails look a bit yellow partway up and then have white ridges on the other half - presume that's the effect of two different drugs showing. Look to have healthy nail showing at the base so I'll just keep clipping them short and watch them improve!
Have a hair appointment on Thursday and I'm hoping to have some unsuitablly coloured streaks put through the fringe area where the hair is strongest - can't stand this unbroken grey much longer!
On the subject of hair - is anyone taking Biotene to help with regrowth?